Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 3, NWS Tulsa, OK

March 4, 20228 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 4, 2022, 2:32 PM CST for 8 counties in Oklahoma. It took effect at Mar 5, 2022, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2022, 2:32 PM CST (20:32 UTC)
In effect from
Mar 5, 2022, 12:00 PM CST
Expired
Mar 5, 2022, 8:00 PM CST
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS84 KTSA 042032
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
232 PM CST Fri Mar 4 2022

.A dry line will move into western portions of Osage and Pawnee
counties Saturday afternoon, with rapidly falling humidity and 
gusty west to southwest winds. The dry line may move as far east 
as a Nowata to Okemah line by late afternoon or early evening, and
this would result in rapidly deteriorating fire weather
conditions.

OKZ054-059-050445-
/O.UPG.KTSA.FW.A.0001.220305T1800Z-220306T0200Z/
/O.NEW.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/
Osage-Pawnee-
232 PM CST Fri Mar 4 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SATURDAY FOR
VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon to 8 PM CST Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties.

* WIND...Gusty west to southwest wind at 25 to 40 mph.

* HUMIDITY...Afternoon RH values falling into the 15 to 25 
  percent range.

* TEMPERATURE...Unseasonably warm conditions with highs around
  80 degrees.

* IMPACTS...Any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ055-056-060-061-064-065-050445-
/O.NEW.KTSA.FW.A.0002.220305T1800Z-220306T0200Z/
Washington OK-Nowata-Tulsa-Rogers-Creek-Okfuskee-
232 PM CST Fri Mar 4 2022

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR northeast
oklahoma...

The National Weather Service in Tulsa has issued a Fire Weather
Watch, which is in effect from Saturday afternoon through
Saturday evening. 

* AFFECTED AREA...IN Oklahoma, Washington, Nowata, Tulsa, 
  Rogers, Creek, and Okfuskee counties. 

* WIND...South to southwest winds 25 to 40 mph.

* HUMIDITY...Afternoon RH values falling into the 20 to 25 
  percent range.

* TEMPERATURE...Highs 75 to 80.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur.

&&

$$
3 follow-up statements
227 
WWUS84 KTSA 051122
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
522 AM CST Sat Mar 5 2022

.A dry line will move into portions of northeast Oklahoma Saturday
afternoon, possibly as far east as a Nowata to Okemah line. Rapidly
falling humidity, very warm temperatures and gusty west to 
southwest winds will develop behind the dryline which will result 
in deteriorating fire weather conditions.

OKZ055-056-060-061-064-065-051930-
/O.UPG.KTSA.FW.A.0002.220305T1800Z-220306T0200Z/
/O.EXA.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/
Washington OK-Nowata-Tulsa-Rogers-Creek-Okfuskee-
522 AM CST Sat Mar 5 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF
NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CST this
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...IN Oklahoma, Washington, Nowata, Tulsa, 
  Rogers, Creek, and Okfuskee counties. 

* WIND...South to southwest winds 25 to 40 mph.

* HUMIDITY...Afternoon RH values falling into the 20 to 25 
  percent range.

* TEMPERATURE...Highs 75 to 80.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ066-051930-
/O.EXA.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/
Okmulgee-
522 AM CST Sat Mar 5 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OKMULGEE COUNTY...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CST this
evening. 

* AFFECTED AREA...IN Oklahoma, Okmulgee county.

* WIND...Gusty west to southwest wind at 25 to 35 mph.

* HUMIDITY...Afternoon RH values falling into the 20 to 30 
  percent range.

* TEMPERATURE...Unseasonably warm conditions with highs around 
  80 degrees.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054-059-051930-
/O.CON.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/
Osage-Pawnee-
522 AM CST Sat Mar 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND
PAWNEE COUNTIES...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Gusty west to southwest wind at 25 to 40 mph.

* HUMIDITY...Afternoon RH values falling into the 15 to 25 
  percent range.

* TEMPERATURE...Unseasonably warm conditions with highs around 
  80 degrees.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
527 
WWUS84 KTSA 052039
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
239 PM CST Sat Mar 5 2022

.A dry line will move into portions of northeast Oklahoma
through the afternoon, possibly as far east as a Nowata to Okemah
line by early this evening. Rapidly falling humidity, very warm 
temperatures and gusty west to southwest winds will develop behind
the dryline which will result in quickly deteriorating fire 
weather conditions. A cold front will move through northeast
Oklahoma this evening and while cooler temperatures will result,
an abrupt shift to northwest winds will complicate ongoing fire 
suppression efforts.

OKZ054>056-059>061-064>066-060200-
/O.CON.KTSA.FW.W.0003.000000T0000Z-220306T0200Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-
239 PM CST Sat Mar 5 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Gusty west to southwest wind at 25 to 40 mph.

* HUMIDITY...Afternoon RH values falling into the 15 to 25 
  percent range.

* TEMPERATURE...Unseasonably warm conditions with highs around 
  80 degrees.

* IMPACTS...Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
690 
WWUS84 KTSA 060148
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
748 PM CST Sat Mar 5 2022

OKZ054>056-059>061-064>066-060300-
/O.EXP.KTSA.FW.W.0003.000000T0000Z-220306T0200Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-
748 PM CST Sat Mar 5 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING...

A cold front, currently located near a Hominy...Nowata line, will
continue pushing southeast through northeast Oklahoma this 
evening. Brief gusty northwest winds are expected behind the 
front, however RH values will quickly recover into the 40 to 50 
percent range. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:35 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 4, 11:35 AM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1135 AM CST Fri Mar 4 2022

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 911 AM CST Fri Mar 4 2022

Stronger south winds return today, as the upper flow pattern
transitions to troughing in the West and SW flow over the Plains.
Aside from passing high cloud, quiet and mild weather will
prevail. High temps will be held back a bit by the cloud cover.

&&

.LONG TERM...
(Tonight through Thursday) Issued at 314 AM CST Fri Mar 4 2022

Active weather pattern expected through the weekend as a pair of
strong upper waves traverses the area. Initial upper wave will lift
into the central Plains on Saturday with cold front moving into
northeast Oklahoma Saturday evening. Ahead of front, dry line is
forecast to move into portions of northeast Oklahoma during the
afternoon with the potential for critical fire weather conditions
developing, mainly over Osage and Pawnee counties. A fire weather
watch will therefore be issued for aforementioned area with afternoon
RH values forecast to fall into the 20 to 25 percent range west
of dry line with gusty west to southwest winds at 20 to 30 mph.
Ahead of dry line, southerly winds will likely gust to around 40
mph and a wind advisory may be needed. Scattered showers with a
few isolated thunderstorms will be possible across southeast
Oklahoma/northwest Arkansas Saturday afternoon/evening in zone of
stronger forcing / low jet axis.

Cold front will likely stall near or just south of the I-44 corridor
by Sunday morning as secondary upper wave approaches from the west.
Deeper moisture is expected by this time along and south of the
front with scattered strong thunderstorms developing near boundary
Sunday afternoon/evening. Although instability is expected to remain
marginal (500-750 j/KG MUCAPE), a few severe storms will be possible.
Given the strong low level wind profiles expected a brief tornado
or two can not be ruled out. The heavy rainfall may be the more
significant threat as PWATs approach 1.5 inches ahead of frontal
boundary. The severe/heavy rainfall threat will likely end late
Sunday night as cold front sweeps east of the area. Still the
potential for tail end of light precipitation to switch over to
light snow late Sunday night into Monday, however no accumulations
are expected.

Colder conditions forecast behind front Monday into Tuesday as
surface high pressure builds over the region.  A slow warming trend
is expected by mid week. A few scattered showers will be possible
on Wednesday as another upper wave moves over the area. Limited
moisture will be available during this time and precipitation will
likely remain light. Another strong Arctic cold front is forecast
to move into the area Thursday or Friday. Timing of front remains
somewhat uncertain at this time given the spread in the GFS/ECMWF
ensemble members. Stayed close to NBM guidance through the extended
periods.

&&

.AVIATION...
(18Z TAFS)
Issued at 1134 AM CST Fri Mar 4 2022

VFR conditions will prevail today and much of tonight. Low level
moisture return will result in the overspread of MVFR cigs first
across E OK and then into NW AR by the end of the TAF period. LLWS
conditions will develop due to LLJ overnight aft 05Z and will
persist into early Saturday morning. South winds will be gusty
thru the period, with gusts 20 to 30 kts possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  59  75  43 /   0   0  20   0
FSM   75  55  72  56 /   0   0  50  20
MLC   75  58  72  54 /   0   0  30  10
BVO   76  59  78  39 /   0   0  20   0
FYV   72  53  69  52 /   0   0  50  20
BYV   72  57  69  54 /   0   0  50  30
MKO   75  57  70  49 /   0   0  30  10
MIO   73  58  70  41 /   0   0  40  10
F10   76  59  75  49 /   0   0  10   0
HHW   75  57  70  59 /   0   0  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...AR...None.
&&

SHORT TERM...30
LONG TERM....12
AVIATION...30
Hazardous weather outlook, Mar 4, 1:39 PM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
139 PM CST Fri Mar 4 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
139 PM CST Fri Mar 4 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Along/West of highway 75 Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Strong south winds will gust to around 30 mph across northeast
Oklahoma and far northwest Arkansas. Winds should also remain
strong overnight. The winds, along with lower humidities west of
highway 75, will yield elevated fire spread potential for the
remainder of the afternoon. Increasing low level moisture and
cooling temps tonight will raise humidity levels and reduce the
fire spread potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Very High Fire Weather...Thunderstorm and High Wind Potential.
SUNDAY...Severe Thunderstorm...Heavy Rain and High Wind Potential.
MONDAY...High Wind and Winter Weather Potential.
TUESDAY thru THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Potentially dangerous fire weather conditions are expected to
develop behind a dryline on Saturday afternoon, mainly to the west
of highway 75 in northeast Oklahoma. For areas behind the
dryline, conditions will become extremely conducive to the spread
of wildfires. Southwest winds could gust in excess of 40 mph,
while humidities plummet below 25 percent. An isolated storm is
possible along and east of highway 69 Saturday night along a cold
front.

There is an elevated risk of severe storms mainly Sunday evening
from far northwest Arkansas down into southeast Oklahoma. The
initial storms that form north of the front Sunday afternoon could
produce large hail, but the threat by evening will transition to
damaging wind and a low tornado threat with storms along and
possibly ahead of the surface low and front.

Heavy rainfall is forecast with the storms, with a swath of one
to two inches expected close to the front from far northwest
Arkansas down into southeast Oklahoma, locally in the two to three
inch range. Localized flash flooding and main-stem river flooding
is possible.

The storms will exit the region by Monday morning, with strong and
gusty north to northwest winds and much cooler air moving into the
area behind the front. Some light snow will be possible across
far northeast Oklahoma near the Kansas border, but no accumulation
or impact is expected.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:07 AM CSTFire Weather WatchTSAPawnee11 hr
Mar 4, 2:32 PM CSTFire Weather WatchTSACreek, Nowata, Okfuskee, Rogers, Tulsa, Washington15 hr
Mar 4, 3:08 PM CSTWind AdvisoryTSACraig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more27 hr

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.